Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Rapid City, SD
NWS Rapid City, SD issued this flash flood warning at Jun 12, 2007, 2:27 PM CDT for Mellette County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 12, 2007, 8:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties
County Mellette County, SD
The radar
The Rapid City radar (KUDX), 177 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:30 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 10:30 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 930 AM MDT TUE JUN 12 2007 .DISCUSSION...LARGE UPPER TROF OVER ROCKIES THIS MORNING WITH A STRONG SHORT WAVE MOVING NORTHWARD THRU CO BRINGING MOISTURE INTO THE AREA...WHILE ANOTHER SHORT WAVE MOVING THRU UPPER PORTION OF TROF IS STRENGTHENING WEST OF YELLOWSTONE. NEARLY STATIONARY SURFACE BOUNDARY IS JUST EAST OF BLACK HILLS...WITH SE WINDS AND DEWPOINTS IN THE 60S TO THE EAST...AND SLIGHTLY DRIER AIR TO THE WEST. ALREADY A LARGE AREA OF SHWRS/TSTMS OVER CNTRL-ERN WY...AND MORE DEVELOPING OVER WRN NE. MORNING SOUNDINGS SHOW VERY HIGH PRECIP WATER OVER THE AREA. INCREASED POPS OVER NERN WY FOR TDA. ALSO LOWERED TEMPS FOR NERN WY AND NWRN SD AS CLOUD COVER IS INCREASING. && .AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE AREA TODAY. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS ESPECIALLY ALONG TWEB RTE 315. AREAS OF MVFR AND IFR CONDITIONS EXPECTED IN THE HEAVIER SHOWERS AND THUNDERSTORMS... OTHERWISE EXPECT VFR CONDITIONS. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...FLASH FLOOD WATCH CENTRAL SD THIS AFTERNOON AND TONIGHT. WY...NONE. &&
Hazardous weather outlook, Jun 12, 12:00 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1100 AM MDT TUE JUN 12 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1100 AM MDT (1200 PM CDT) TUE JUN 12 2007 ...FLASH FLOOD WATCH FOR CENTRAL SOUTH DAKOTA THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS CENTRAL SOUTH DAKOTA THIS AFTERNOON AND TONIGHT...WHICH COULD CAUSE FLASH FLOODING. A WEAK COLD FRONT WILL MOVE SLOWLY ACROSS WESTERN SOUTH DAKOTA WHILE AN UPPER LEVEL TROUGH DRAWS MOISTURE INTO THE AREA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS WESTERN SOUTH DAKOTA...EAST OF THE BLACK HILLS... WITH THE MAIN THREAT LARGE HAIL AND DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL BRING ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND SUNDAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:53 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 82 min |
| Jun 12, 1:09 PM CDT | Severe Thunderstorm Warning | UNR | Bennett | 51 min |
| Jun 12, 1:14 PM CDT | Severe Thunderstorm Warning | UNR | Mellette, Todd | 61 min |
| Jun 12, 4:45 PM CDT | Flash Flood Warning | UNR | Todd | 6 hr |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.